Heart Attacks during and after dialysis using Granuflo

Thursday, September 20, 2012 | By Scott | No Comments

If you or a loved one has experienced this contact us. We’ll answer your questions.

The FDA has issued a Class I Recall for GranuFlo and NaturaLyte Dialysis Products manufactured by Fresenius Medical Care. This FDA Action Follows Revelation that Over 900 Patients Suffered Cardiac Arrest at Fresenius Dialysis Clinics in 2010. According to the company, GranuFlo and NaturaLyte are Associated with Elevated Bicarbonate Levels, a Significant Risk Factor for Cardiac Arrest. Other non Fresenius clinics have had similar problems.

Metabolic Alkalosis in ESRD Patients using Granuflo may include:

  • Twitching
  • Irregular Heart Beat
  • Slowed respiration
  • Cyanosis (bluish or purplish discoloration of the skin from lack of oxygen) 
  • Nausea
  • Diarrhea
  • Irritability
  • Confusion
  • Rapid Heart Rate
  • Vomiting
  • Drop in Blood Pressure

Renal Failure Consequences of Increased Bicarbonate Levels for Patients

Increased bicarbonate levels in the body can lead to a number of potentially serious health issues, such as:

  • Cardiac Arrhythmia
  • Hypokalemia (Low blood potassium)
  • Hypoxemia (Low blood oxygen)
  • Hypercapnia (Too much carbon dioxide in the blood)
  • Low blood pressure
  • Cardiac Arrest
  • Death
  • Heart Attack

Leave a Reply

Fill out below CAPTCHA to submit comment: *

By submitting a comment here you grant Dialysis Advocates a perpetual license to reproduce your words and name/web site in attribution. Inappropriate or irrelevant comments will be removed at an admin's discretion.